TSH now 0.12

TSH now 0.12

Hi folks, just wanted a bit of advice as I have had my recent blood results back and I see my endocrinologist tomorrow and I'm sure they'll want to reduce my meds because of my tsh being low.

I'm on 75mcg of thyroxine and 20mcgs of T3 ( I only take 10mcgs daily as only been on it for 6 weeks and. When I take more I have hair loss).

When I tried 100mcgs of thyroxine I felt better but had extreme hair loss and couldn't cope with that so I was given t3. I feel good on the combination(apart from the mild hair loss which I'm hoping will reduce).

I guess I'm just looking for advice on what would be best - reduce levo or t3? The photo shows my results from now and the last lot. Also since the last bloods I've started juicing once a day and reduced my gluten. I take iron supplements for the last 6 weeks but I guess they aren't working yet.

Thanks in advance for any advice you can offer.

9 Replies

  • I Don't see any reason to reduce anything. The TSH is meaningless at this point. What is important is the FT3, and that could even do with an increase if you still have symptoms. Only decrease if you feel hyperish.

    If your endo wants to reduce something, just say no. They are there to guide you, not dictate to you. But if you say nothing, they take that as consent. And if they trot out the old story about arterial fibulation and osteoporosis from low TSH, just ask them to provide the proof. They won't be able to do that, because there isn't any. So, just refuse to reduce anything. :)

  • Thank you grey goose. I will stand my ground at my appt. should I suggest increasing t3 and reducing t4? Can't increase t3 only as my hair loss is extreme. Thanks again

  • As a last resort, perhaps. But I Don't see why you should reduce the T4 unless you are planning on going T3 only. It could be the T4 causing the hair-loss.

  • When I was only on 100 Levo I had hair loss so had to reduce to 75 then when I added 20 t3 it happened again but it seems to be manageable with 10 t3 and 75 levo. I though if my t3 needs to be better then maybe I could increase the meds but would need to reduce t4 so my hair loss isn't happening again

  • Well, I Don't know about that. 75 is only a small dose, even with 10 T3. But you could try reducing it to 62.5 Levo, and going up to 20 T3, and see what happens. It's all trial and error, so no-one can give you definitive answers in advance, I'm afraid.

  • Hair loss could link to the low iron.

  • Just refuse! Your doctor is not there when you take your meds ergo you are in charge not them! Use the broken record method if necessary and keep repeating NO, just because my TSH is supressed it is not a problem.

  • Looks like your B12 and folate have both dropped. I wonder what your ferritin is like. Those are related to hair loss.

  • So my appt went ok. Happy to keep me on the current dose and to be reviewed in 6 months. My ferritin has gone up from 29 to 40 so I'll continue with the iron tablets and I'm waiting on selenium tablets coming too.

    Thanks again for all the advice and support you offer on this site. It's extremely helpful and I know for sure I wouldn't be as well as I am if it wasn't for you all.

    Sarah x

You may also like...